Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hello, my name is***** I am a qualified MD with 18 years’ experience and I am happy to work with you on this.
I am reviewing your question and will be back with my response shortly.
This is not due to Lyrica withdrawal.
He is likely to be having an acute episode of food posioning. This occurs due to bacteria in something he ate or toxins in food. In general, most cases of food poisoning can be handled at home. The main thing to watch out for is the severity of symptoms, if he is having very severe vomiting, very bad cramps, etc. Also other symptoms like fever or blood in vomiting, or weakness. Otherwise you can try to manage it at home. He will also need to be seen to by a doctor if it lasts for more than two days. Home treatment for this is mainly supportive:Rest. Plenty of fluids. Bland diet: the BRATTY diet - banana, soft rice, apple sauce, toast, tea and yoghurt is recommended. Small meals.He can take the following OTC medicines:Bismuth subsalicylate (brand names: Kaopectate, Pepto-Bismol): This is for vomiting if it is severe. The usual dose is 2 tablespoonfuls every half-hour to one hour if needed. He should not take more than 16 tablespoonfuls of the regular-strength suspension or 8 tablespoonfuls of the concentrate in twenty-four hoursHe may be having some acid reflux along with this, he should also take Cap. Prilosec (OTC) once daily for this. The bismuth will also help, or he can take Mucaine gel antacid 2-3 tsf thrice dailyIf abdominal cramping is very severe, he may need to take antispasmodics for abdominal cramps, these include drugs like Antispas, Antispasmodic, Barbidonna, etc. Antispasmodics are perscription drugs, and you have to approach a doctor for this.You will need to report to the doctor if the vomiting is so severe he gets dehydrated, or hepasses blood in vomit or stools. Food poisoning usually resolves spontaneously. You will also need to see the doctor if it persists for more than 2 days.
Hope this resolves your query. If you need more help, just write back here so l can continue to assist. Stay safe!
Dr. P. Jyoti
Glad to help.
Wish him best of health and a quick recovery. I would like to know of his progress, please keep me informed on this thread if possible.
If you require help again, you can always come back to the JA site and ask your question. If you want me as your expert in the future, you can mark me as 'Favorite Expert' and use the “Ask me a new question” feature.